Piperacillin–tazobactam is used frequently in pediatric patients with complicated appendicitis and other intra-abdominal infections. We report 10 pediatric patients who developed a piperacillin–tazobactam-associated adverse reaction characterized by fever, rash, hematologic abnormalities and transaminitis. Physicians should be aware of this entity in patients treated with a prolonged course of piperacillin–tazobactam. Prompt identification can obviate unnecessary diagnostic testing and treatment.
From the *Department of Pediatrics, Infectious Diseases Section, Baylor College of Medicine, Houston, Texas; and †Department of Pharmacy, Texas Children’s Hospital, Houston, Texas.
Accepted for publication January 11, 2015.
The authors have no funding or conflicts of interest to disclose.
Address for correspondence: Jesus G. Vallejo, MD, Department of Pediatrics, Section of Infectious Diseases, Baylor College of Medicine, 1102 Bates Avenue, Suite 1150, Houston, TX 77030. E-mail: firstname.lastname@example.org.